A patient who recently underwent a kidney transplant is visited by a home health nurse. Which of the following signs of transplant rejection would the nurse report to the provider?
• The patient is at the highest risk for transplant rejection in the first 3 months.
• Common symptoms of transplant rejection
• Corticosteroids are prescribed for immunosuppression to prevent transplant rejection, and high-risk patients may receive IV antibodies.
• Polyuria would not be consistent with transplant rejection.
A client is admitted to the intensive care unit (ICU) in diabetic ketoacidosis. Which interventions are used to manage the acidosis?
A patient has developed acute renal failure (ARF) with a 24-hour urine output of 350 ml. The nurse should assess the patient for:
A 75-year-old is seen in the clinic for urinary incontinence. The nurse explains to the patient that urinary incontinence can be caused by:
The nurse is caring for a patient who underwent a right nephrectomy. While assessing the patient, the nurse should place priority on:
A client is admitted to the hospital with exacerbation of chronic obstructive pulmonary disease (COPD). The nurse understands which pathological changes to be occurring?
After a cerebrovascular accident, an elderly patient with right-sided weakness ambulates with the aid of a walker. Which of the following is an age-related physiological change that will increase the risk of injury?
A nurse is caring for a 69-year-old male with hyperthyroidism. To provide additional comfort for the patient, the nurse should do which of the following interventions?
The nurse is caring for a patient with hyperaldosteronism. The nurse notes some non-fatal cardiac rhythm changes on telemetry. What should the nurse do next?
The nurse is caring for a patient with Sjögren's syndrome. Which of the following interventions are important for this patient?
A 79-year-old female client with an indwelling catheter is receiving perineal care from an unlicensed assistive personnel (UAP). During the procedure, the nurse intervenes when the nursing assistant does which of the following?
A patient with a history of stroke asks the nurse to explain the difference between a cerebrovascular accident (CVA) and a transient ischemic attack (TIA). The nurse correctly answers
The nurse is assessing for brachial plexus compromise on a patient that underwent a left shoulder arthroplasty. To assess for median nerve integrity, the nurse:
A patient with Bell’s palsy is getting a diagnostic exam using magnetic resonance imaging (MRI). To help prepare the patient, which interventions should be included in the nursing care plan?
A nursing student is studying the body's response to an allergen. Which of the following immunoglobulins is released during an allergic response?
The nurse is caring for a patient with a right pleural effusion that needs to be treated. Which of the following items should the nurse have available for immediate use by the physician?
The nurse is visiting with a patient who is diagnosed with Hodgkin's disease and is receiving radiation therapy. Which of the following patient statements is incorrect and requires additional teaching?
At a senior citizen program, the nurse who was invited to speak to the group is teaching them about early cancer detection. Which of the following should the nurse include in her presentation?
A nurse preceptor is teaching a student about treatments for hypoglycemia. Which of the following best describes the criteria for hypoglycemia?
The nurse is admitting a patient suspected of having an acute myocardial infarction. The physician orders lab tests to confirm the diagnosis. An increase in the isoform of creatine kinase (CK-MB) is expected how soon after the onset of chest pain?
The nurse is assessing a patient scheduled for surgery later today. The patient is complaining of chest and shoulder pain, perspiration, and shortness of breath. Which of the following should be done?
The nurse is reviewing lab results for a patient with Cushing's syndrome. Which of the following would indicate a corticotropin-secreting pituitary adenoma?
A patient with secondary hyperparathyroidism questions the nurse regarding the need for adequate vitamin D intake. The nurse understands that vitamin D is necessary for the parathyroid hormone to exert its effects because